MAUDE Adverse Event Report: OSTEOMED, LLC POWER CONTROL CONSOLE 2I WITH IRRIGATION

OSTEOMED, LLC POWER CONTROL CONSOLE 2I WITH IRRIGATION
Model Number 450-0005-01
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on going and a supplemental report will be submitted on completion of investigation.
 
Event or Problem Description
On (b)(6) 2021, the customer contacted their osteomed representative, reporting that the customer had experienced a similar sensation with the loaner console and motor that was sent to them in exchange for the units listed on the fer (b)(6) 2021.6/21/2021 - email received from product manager, who contacted the office again and reports that the surgeon assistant figured out that the issue was with the unit plugged into a surge protector.After plugging directly into the wall socket the issue was solved.The surgeon does not believe the product was the issue.8/6/2021 - complaint determined to be reportable.
 
Additional Manufacturer Narrative
Corrections: d1, brand name: power control console 2i with irrigation, d2, common device name: power control console 2i with irrigation, d3, manufacturer email: (b)(4), d4, model # 450-0005-01 and udi #(b)(4), d9, device available for evaluation? no, g1, contact office email: (b)(4), h3, device evaluated by manufacturer? [x] not returned to manufacturer.Narrative: the power control console 2i with irrigation, 450-0005-01/ serial # (b)(6) (loaner console) was not returned.A two-year review did not identify any complaints and ncr related to this issue.After the occurrence of the event the customer was provided a loaner console (part # 450-0005-01/serial # (b)(6)) and the customer's console (part # 450-0005/serial # (b)(6)) and motor unit (part # 450-0084/serial # (b)(6)) was returned.The returned product was evaluated.The kink in the cable was evaluated and no loss of insulation was identified internally when the cable was opened.Retesting the console to the internal product release testing requirement did not identify any failure that is relevant to this complaint.The console passed all the safety tests per otr-0026 rev.J, (electrical test record--control console assembly, osteopower iii) but failed the irrigation pump functional test.This failure is normal considering that console has not been services for more than 20 years.During the communication with the customer about the failure, the customer stated that the loaner unit (part # 450-0005-01/serial # (b)(6)) exhibited the same issue and "the surgical assistant figured out the problem is that she had the unit plugged into a surge protector and not into a grounded wall socket.After plugging directly to the grounded wall socket the problem was solved." the caution label clearly stated that grounding reliability can only be achieved when the equipment is connected to an equivalent receptacle marked hospital only or hospital grade.The customer not using a receptacle with a proper grounding is assumed to be the most probable cause for this failure.The fmea-98019 rev: h for the osteopower system was reviewed and covers the risk of potential shock hazards.The final predicted risk is "low".Based on returned product testing and investigation assessment performed an exact root cause could not be determined, but the most probable cause is the customer not following the labeling and instructions to use a plug with proper grounding.The returned units will be held in quarantine unless/until customer for it to be returned, upon which it will go through normal service process and send back to the customer.This issue will be monitored through routine trending.

Brand Name
POWER CONTROL CONSOLE 2I WITH IRRIGATION
Common Device Name
POWER CONTROL CONSOLE 2I WITH IRRIGATION
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd.
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
flor rivera
3885 arapaho rd.
addison, TX 75001
9726774600
MDR Report Key12316298
Report Number2027754-2021-00012
Device Sequence Number3807079
Product Code GBB
UDI-Device Identifier00845694012157
UDI-Public00845694012157
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
971692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number450-0005-01
Device Catalogue Number450-0021-00
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/14/2021
06/14/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date09/10/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2027754-10/22/21-001-R
Patient Sequence Number1
Patient SexUnknown